Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 172, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 10, 2000, 3:09 AM EDT for Johnston County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2000, 3:09 AM EDT (07:09 UTC)
- Expired
- Aug 10, 2000, 3:45 AM EDT
- In force
- 36 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Johnston County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 100709 SVRRDU NCC101-100745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 309 AM EDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSTON COUNTY IN NORTH CAROLINA * UNTIL 345 AM EDT * AT 309 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF SMITHFIELD...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... SMITHFIELD PRINCETON MICRO KENLY THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DJEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. $$ LAT...LON 3555 7839 3541 7838 3544 7808 3565 7808 PWB/DGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:25 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 10, 1:25 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 125 AM EDT THU AUG 10 2000 LEADING EDGE OF THUNDERSTORMS(OUTFLOW BOUNDARY) ASSOCIATED WITH LARGE MCS FASTLY MOVING INTO CWA. THIS WILL BE THE KEY PLAYER FOR THE NEXT SEVERAL HOURS. AIR MASS IS PRIMED AND RIPE FOR CONVECTION AS TEMPERATURES STILL IN THE UPPER 70S/LOWER 80S...DEWPOINTS MID TO UPPER 70S. THIS RESULTING IN CAPES 2500+...LI'S -5/-8. ONCE THIS PAST THROUGH MAY TEND TO COOL TEMPERATURES A BIT. ALSO MAY STABLIZE SOME TOO REDUCING THE CHANCE FOR TSTMS AFTER THIS MORNING. QUICKLY LOOKING AT THE MODELS...TROUGH DEEPENING OVER EASTERN THIRD OF NATION WITH RIDGE BUILDING IN THE WEST. SEVERAL COUPLE S/W'S WILL SLIDE SOUTHEAST ACROSS THE CWA THROUGH SATURDAY. AT THE SURFACE... A COLD FRONT FROM THE OHIO VALLEY WILL DROP SOUTHEAST AND STALL OVER THE AREA DURING THE PERIOD. AIR MASS WILL REMAIN MOIST AND UNSTABLE THROUGH THE PERIOD. LOOKS LIKE AIR MASS CHANGE WILL BE LATE SATURDAY INTO WHEN TROUGH MOVES OFF THE COAST AND HIGH BUILDS OVER THE AREA. GOT TO RUN...ANOTHER WATCH COMING OUT. .RAH...NONE. RA
In the hours before
Local storm report, Aug 9, 9:23 PM EDT, 5 hours 46 minutes before
ZCZC RDULSRRDU ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
923 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM WHITAKERS NC WIND DAMAGE
08/09/00 EDGECOMBE 911 REPORTS TWO TREES DOWN
0900 PM SPRING HOPE NC 1 INCH HAIL
08/09/00 NASH QUARTER SIZE HAIL AND
SEVERAL TREES DOWN AROUND
SPRING HOPE
NLocal storm report, Aug 10, 2:01 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
201 AM EDT THU AUG 10 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 AM GUILFORD CITY NC WIND DAMAGE
08/10/00 GUILFORD TREES DOWN.
0122 AM HILLSBOROUGH NC WIND DAMAGE
08/10/00 ORANGE TREES DOWN AND POWER
OUTAGES.
0150 AM BEREA NC WIND DAMAGE
08/10/00 GRANVILLE TREES DOWN.
0200 AM RAMSEUR NC WIND DAMAGE
08/10/00 RANDOLPH A FEW TREES AND POWER
LINES DOWN.
0130 AM RURAL HALL NC WIND DAMAGE
08/10/00 FORSYTH TREES DOWN.
DGSLocal storm report, Aug 10, 2:30 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
230 AM EDT THU AUG 10 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM LEXINGTON NC WIND DAMAGE
08/10/00 DAVIDSON LAW ENFORCEMENT REPORTED
TREES DOWN AND POWER
OUTAGES.
0200 AM SILER CITY NC WIND DAMAGE
08/10/00 CHATHAM LAW ENFORCEMENT REPORTED
SEVERAL TREES DOWN
AND POWER OUTAGES. mLocal storm report, Aug 10, 3:04 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
304 AM EDT THU AUG 10 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 AM DURHAM NC WIND DAMAGE
08/10/00 DURHAM LAW ENFORCEMENT REPORTED
TREES DOWN NEAR
NORTHGATE MALL.
DGSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:23 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 52 min |
| Aug 9, 9:36 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 39 min |
| Aug 10, 12:50 AM EDT | Severe Thunderstorm Warning | RAH | Person | 40 min |
| Aug 10, 1:00 AM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 45 min |
| Aug 10, 1:00 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 45 min |
| Aug 10, 1:37 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Davidson, Randolph | 38 min |
| Aug 10, 1:47 AM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.